Facebook Pixel
EmpowHER Guest

It's about my period

By Anonymous July 14, 2014 - 1:31pm
Rate This

I came on my period when I wasn't supposed to only having had it a week or so before
I have now been on for 10 days and heavy dark red/brown. I have never been for more then 7 days. I am on Yasmin contiseptive pill and have been for a couple or years. Is there a
Reason for this?

Add a Comment2 Comments


Hello Anonymous,

Welcome to the EmpowHER community. I will try to figure out why you are suddenly having an irregular period.

You mentioned that you have been using Yasmin for a couple of years. Have you ever experienced this problem before?

Anonymous, are you taking other medications?

Some medications may interact with Yasmin, decreased its effectiveness in preventing pregnancy, and cause breakthrough bleeding.

Here is the list:

Azole antifungals (eg, ketoconazole) or HIV protease inhibitors (eg, ritonavir)

Aprepitant, barbiturates (eg, phenobarbital), bosentan, carbamazepine, felbamate, griseofulvin, hydantoins (eg, phenytoin), modafinil, nevirapine, penicillins (eg, ampicillin), phenylbutazone, rifampin, St. John's wort, tetracyclines (eg, doxycycline), topiramate, or troglitazone

If you are not taking any of the above mentioned medications and you have never experienced bleeding or spotting between periods before, then you need to talk with your doctor.


July 16, 2014 - 1:17pm
EmpowHER Guest
Anonymous (reply to Maryann Gromisch RN)

Thank you for replying.
Never had a problem with it before and am not taking any of the listed medication.
I am booking an appointment tomorrow as I feel very faint now and have been for a couple if days and fainted today.

July 16, 2014 - 2:08pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Sex 101

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!